Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Shreveport, LA

January 10, 2012Little River County, Miller County, Arkansas; Bowie County, Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 10, 2012, 8:25 AM CST for Little River County, Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2012, 8:25 AM CST (14:25 UTC)
Expired
Jan 10, 2012, 9:00 AM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Miller County, AR, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 8:30 AM CSTHAIL 0.884 W Domino, TX
Jan 10, 8:59 AM CSTHAIL 1Texarkana, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS54 KSHV 101425
SVRSHV
ARC081-091-TXC037-067-101500-
/O.NEW.KSHV.SV.W.0001.120110T1425Z-120110T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CST TUE JAN 10 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
  NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...

* UNTIL 900 AM CST

* AT 820 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES SOUTH OF WAKE VILLAGE...OR 8 MILES NORTH
  OF ATLANTA...AND MOVING NORTH AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NASH...GENOA...MANDEVILLE AND OGDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED EARLIER WITH THIS 
SAME STORM...EAST OF LONGVIEW. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3349 9376 3316 9409 3322 9429 3374 9408
TIME...MOT...LOC 1424Z 201DEG 41KT 3327 9415

$$

VII
1 follow-up statement
641 
WWUS54 KSHV 101448
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 AM CST TUE JAN 10 2012

TXC067-101457-
/O.CAN.KSHV.SV.W.0001.000000T0000Z-120110T1500Z/
CASS TX-
848 AM CST TUE JAN 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IS CANCELLED...

LAT...LON 3374 9408 3349 9376 3336 9388 3324 9401
      3328 9406 3330 9406 3330 9408 3341 9419
TIME...MOT...LOC 1447Z 201DEG 41KT 3351 9404

$$

ARC081-091-TXC037-101500-
/O.CON.KSHV.SV.W.0001.000000T0000Z-120110T1500Z/
LITTLE RIVER AR-MILLER AR-BOWIE TX-
848 AM CST TUE JAN 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST
FOR BOWIE...MILLER AND LITTLE RIVER COUNTIES...

AT 844 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED ALONG THE STATE 
LINE...STRADDLING TEXARKANA TEXAS AND TEXARKANA ARKANSAS...AND WAS 
MOVING NORTH AT 45 MPH. PEA SIZE HAIL WAS JUST REPORTED IN THE CITY 
LIMITS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMAN...OGDEN AND HERVEY

LAT...LON 3374 9408 3349 9376 3336 9388 3324 9401
      3328 9406 3330 9406 3330 9408 3341 9419
TIME...MOT...LOC 1447Z 201DEG 41KT 3351 9404

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 5:15 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 10, 5:15 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 AM CST TUE JAN 10 2012

.DISCUSSION...

THIS MORNING A SURFACE LOW WAS CENTERED OVER S9SOUTHWEST LOUISIANA
AND SOUTHEAST TEXAS WITH A NEARLY STATIONARY FRONTAL BOUNDARY
REACHING OFF TO THE NORTHEAST FROM ITS CENTER INTO CENTRAL MISSISSIPPI
AND NORTHERN ALABAMA. A COLD FRONT TRAILED SOUTH FROM THE LOW INTO
THE GULF OF MEXICO SOUTH OF KLCH...WHILE A SURFACE TROUGH REACHED
TO THE NORTHWEST ACROSS EAST AND NORTH CENTRAL TEXAS. THE UPPER LOW
WAS CENTERED OVER NORTH TEXAS JUST SOUTHWEST OF THE DALLAS/FT
WORTH METROPLEX. SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS THE
FRONTAL BOUNDARIES AND THE SURFACE LOW TO THE SOUTH AND UP ACROSS
EAST AND NORTHEAST TEXAS...EXTREME NORTHWEST LOUISIANA AND INTO
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA WITH THE SURFACE TROUGH
AND AROUND THE BACK SIDE OF THE UPPER LOW AND COMMA HEAD IN THE
DIVERGENCE AREA UPPER JET NEAR THE RED RIVER. THE RAIN AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE WITH THE SURFACE
LOW AND FRONTAL BOUNDARIES AS THEY LIFT OFF TO THE NORTHEAST
CROSSING THE MISSISSIPPI RIVER BY LATE THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS...AND FOLLOWED BY THE UPPER LOW AFTER MIDNIGHT
OVER THE DELTA REGION OF NORTHEAST LOUISIANA. HAVE DROPPED THE
FLASH FLOOD WATCH FOR THE AREA FROM DEEP EAST TEXAS ACROSS LOWER
PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...EVEN THOUGH THERE
WILL BE AN ADDITIONAL ONE TO TWO INCHES OVER PARTS OF LOUISIANA.
ANOTHER COLD FRONT WILL BE MOVING INTO THE FOUR STATE REGION
OVERNIGHT WEDNESDAY BUT WILL HAVE THIS SYSTEM COMING THROUGH DRY
WITH HIGH PRESSURE BUILDING IN BEHIND IT...RETURNING FREEZING
TEMPERATURES FOR THE LAT HALF OF THE WORK WEEK. WILL DEVIATE FROM
MODEL TEMPERATURES OF GFS FOR THE WEEKEND AND BLEND BETWEEN THE
ECMWF AND GFS NUMBERS. WILL ALSO KEEP WEATHER DRY UNTIL SUNDAY
NIGHT WHEN RAIN CHANCES RETURN. /06/

&&

.AVIATION...

LIFR/IFR CIGS/VSBY WITH FG/BR/DZ TO CONTINUE THROUGH 18Z...WITH
PRECIPITATION FORECAST TO GRADUALLY DECREASE AFTER 11/00Z. CEILINGS
TO REMAIN ACROSS AREA TERMINALS WITH SOME IMPROVEMENT POSSIBLE AFTER
11/06Z. OTHERWISE...WEST TO NORTHWEST WINDS 10 KNOTS TO PREVAIL
ACROSS AREA TERMINALS THROUGH THE FORECAST PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  42  62  37  50 /  80  30   0   0   0
MLU  66  45  60  39  52 / 100  30  10   0   0
DEQ  51  37  57  29  45 / 100  40   0   0   0
TXK  54  40  58  33  47 /  90  30   0   0   0
ELD  60  43  57  35  47 / 100  40  10   0   0
TYR  49  38  63  33  48 /  80  20   0   0   0
GGG  52  39  63  35  49 /  80  20   0   0   0
LFK  56  40  66  38  51 /  50  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/05
Hazardous weather outlook, Jan 10, 6:25 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CST TUE JAN 10 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
625 AM CST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
SPREAD ACROSS MUCH OF THE FOUR STATE REGION TODAY AND FOR MUCH
OF THE OVERNIGHT HOURS...AHEAD OF A STRONG UPPER LEVEL STORM
SYSTEM OVER NORTH TEXAS...AND NEAR A SURFACE LOW PRESSURE SYSTEM
CENTERED OVER SOUTHERN LOUISIANA WITH A NEARLY STATIONARY FRONTAL
BOUNDARY REACHING TO THE NORTHEAST...A COLD FRONT TRAILING SOUTH
FROM THE LOW/S CENTER INTO THE GULF OF MEXICO...AND AN INVERTED SURFACE
TROUGH STRETCHING TO THE NORTHWEST ACROSS NORTH TEXAS. SOME OF
THE HEAVIER SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...FROM NORTHWEST AND NORTH
CENTRAL LOUISIANA INTO SOUTH CENTRAL ARKANSAS...AND FROM SOUTHWEST
ARKANSAS WEST INTO EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.
WITH THE SOILS NEAR SATURATION OVER PARTS OF DEEP EAST TEXAS INTO
LOWER SECTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...MINOR
FLOODING OF URBAN AND LOW LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE. SOILS ARE ALREADY NEAR SATURATION FROM RAINFALL
AMOUNTS OF TWO TO FIVE INCHES WITH ISOLATED AMOUNTS TO NEAR SIX
INCHES FROM PREVIOUS RAINS. ADDITIONAL AMOUNTS OF ONE TO TWO
INCHES WILL BE POSSIBLE BUT SPREAD OUT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SURFACE HIGH PRESSURE WILL BE BUILDING SOUTH ACROSS THE REGION
DURING THE LATE HALF OF THE WORK WEEK WITH FREEZING TEMPERATURES
RETURNING TO MANY LOCATIONS NORTHWEST OF THE INTERSTATE 30 CORRIDOR
WEDNESDAY NIGHT AND AREA WIDE FOR THURSDAY NIGHT AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT.

06

In the hours before

Special weather statement, Jan 10, 7:27 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CST TUE JAN 10 2012

TXZ108>110-124-101430-
CAMP-FRANKLIN-TITUS-WOOD-
727 AM CST TUE JAN 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...TITUS...WOOD AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     LEESBURG...MOUNT VERNON...NEWSOME...PURLEY...SCROGGINS AND
     WINNSBORO...

AT 724 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A THUNDERSTORM 7 MILES NORTHEAST OF HAINESVILLE...OR 12
MILES SOUTH OF WINNSBORO...MOVING NORTH AT 35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, Jan 10, 7:32 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CST TUE JAN 10 2012

TXZ110>112-125-126-137-138-101430-
CAMP-CASS-GREGG-HARRISON-MARION-MORRIS-UPSHUR-
732 AM CST TUE JAN 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...HARRISON...MARION...MORRIS...UPSHUR...CASS AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     CEDAR SPRINGS...DAINGERFIELD...DIANA...HUGHES SPRINGS...
     JENKINS...LONE STAR AND ORE CITY...

AT 730 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A THUNDERSTORM 5 MILES SOUTH OF DIANA...OR 7 MILES NORTH
OF LONGVIEW...MOVING NORTH AT 35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, Jan 10, 8:03 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 AM CST TUE JAN 10 2012

TXZ097-112-101445-
BOWIE-CASS-
803 AM CST TUE JAN 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BIVINS...LINDEN...MAUD...QUEEN CITY AND REDWATER...

AT 800 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LINDEN...OR 13 MILES WEST OF
ATLANTA...MOVING NORTH AT 40 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

05

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.